North Carolina, 2011

Damaging Wind in North Carolina, July 24, 2011

July 24, 2011 · NWS ILM · 1 event in 1 county or zone

A tree was reported down near Ash, North Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A tree was reported down near Ash, North Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 24, 1:20 PM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 24, 1:20 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
220 PM EDT SUN JUL 24 2011

.SYNOPSIS...
SLIGHTLY COOLER TEMPERATURES SHOULD GIVE US SOME RELIEF MONDAY AND
TUESDAY AN UPPER LEVEL TROUGH DEVELOPS ALONG THE EAST COAST AND THE
COVERAGE OF SHOWERS AND THUNDERSTORMS INCREASES. ANOTHER ROUND OF
RECORD BREAKING HEAT ALONG WITH DRIER WEATHER IS EXPECTED LATE IN
THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM SUNDAY...FINALLY A PATTERN CHANGE! 500 MB HEIGHTS WILL
FALL BY ABOUT 35 METERS BETWEEN THIS AFTERNOON AND DAYBREAK MONDAY
AS AN UPPER TROUGH DEVELOPS ALONG THE U.S. EAST COAST. THE CENTER OF
THE 500 MB RIDGE WILL RETROGRADE INTO THE WEST-CENTRAL PLAINS STATES
WHERE IT WAS ABOUT A WEEK AGO. THE SURFACE RIDGE AXIS OF THE BERMUDA
HIGH IS ORIENTED EAST-TO-WEST ALONG 30 DEGREES NORTH LATITUDE...WITH
A SOUTHWESTERLY FLOW BETWEEN IT AND A SOUTHWARD ADVANCING COLD FRONT
OVER THE NORTHEASTERN STATES. THIS FRONT WILL SINK SOUTH INTO THE
NORTHERN CHESAPEAKE BAY BY LATE TONIGHT.

AFTERNOON AND EVENING THUNDERSTORMS DEVELOPING IN A STRONGLY
UNSTABLE ENVIRONMENT SHOULD MOVE SOUTHEAST AROUND 10 MPH. WITH LIGHT
WINDS ALOFT AND INSIGNIFICANT WIND SHEAR PULSE STORMS ARE EXPECTED
WITH WET MICROBURSTS FROM COLLAPSING CORES THE LARGEST EXPECTED
THREAT. WITH PRECIPITABLE WATER AT OR ABOVE 2 INCHES LOCALLY HEAVY
RAINFALL AMOUNTS ARE ALSO EXPECTED. COVERAGE OF STORMS THROUGH EARLY
EVENING WILL PROBABLY RANGE FROM 20 PERCENT AT THE COAST TO 40-50
PERCENT INLAND. ALTHOUGH THERE SHOULD BE A REDUCTION IN THE COVERAGE
OF STORM AFTER 8 PM...THERE APPEARS TO BE ENOUGH IMPETUS ALOFT IN
THE FORM OF WEAK DISTURBANCES IN THE 500-700 MB LAYER TO KEEP A 20
POP GOING OVERNIGHT THROUGH DAYBREAK. MODELS ALSO SHOW A CLEAR
SIGNAL FOR THE DEVELOPMENT OF MARINE CONVECTION LATE TONIGHT.

LOWS TONIGHT SHOULD REACH THE UPPER 70S FOR MOST AREAS. TEMPERATURES
AS LOWS AS 72-74 ARE POSSIBLE WHERE TRULY HEAVY RAINFALL OCCURS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 2:15 PM SUNDAY...THE MAIN STORY WILL TRANSITION FROM THE HEAT TO THE
MOISTURE AND THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS THROUGH
THE PERIOD. HAVE INCREASED POPS ACROSS THE BOARD BASED ON MODEL
CONTINUITY AND THE CONVECTION UNDERWAY TODAY. FOR MONDAY...SYNOPTIC
FORCING REMAINS WEAK BUT DIFFERENTIAL HEATING AND FROM TODAYS
ACTIVITY...THE SEA BREEZE AND PIEDMONT TROUGH WARRANTS AN INCREASE.
FOR TUESDAY...BETTER SYNOPTIC FORCING AT THE MID LEVELS...POSSIBLY A
500MB SHORTWAVE AS IT MAY BE CONVECTIVE FEEDBACK AND 200MB
DIVERGENCE WILL COUPLE WITH THE AFOREMENTIONED SURFACE FEATURES TO
PRODUCE WIDESPREAD ACTIVITY.

SEVERE PARAMETERS REMAIN UNCHANGED WITH MODERATE
INSTABILITY...APPROXIMATELY 2500 PLUS J/KG OF MIXED LAYER CAPE AND
WEAK 0-6KM BULK SHEAR...AROUND 15 KNOTS. HOWEVER WITH THE EXPECTED
INCREASE IN COVERAGE AND THE POSSIBILITY OF MORE ORGANIZED
CONVECTION TUESDAY WOULD ANTICIPATE A FEW WARNINGS TO BE ISSUED.

TEMPERATURE GUIDANCE TRENDS DOWNWARD THROUGH THE PERIOD AS DOES THE
OFFICIAL FORECAST. A HEAT ADVISORY MAY BE NEEDED MONDAY BUT LOOKS
LIKE EXCESSIVE HEAR WARNING CRITERIA SHOULD COME TO AN END. APPARENT
TEMPERATURES WILL BE EVEN LOWER TUESDAY MORE THAN LIKELY PRECLUDING
THE NEED FOR EVEN AN ADVISORY.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 2:15 PM SUNDAY...THE AREA REMAINS UNDER A WEAKNESS IN THE MID
LEVEL HEIGHT FIELD BETWEEN TWO RIDGES WHILE SURFACE FLOW REMAINS
RATHER LIGHT AND VARIABLE ON WEDNESDAY. TEMPERATURES WILL BE VERY
CLOSE TO CLIMO AND ISOLATED TO WIDELY SCATTERED THUNDERSTORM
COVERAGE APPEARS LIKELY GIVEN THAT A FEW SHORTWAVES CROSS THE REGION
POSSIBLY DURING PEAK HEATING. BY THURSDAY A VERY FAMILIAR TREND WILL
BEGIN. THE UPPER RIDGE WILL BUILD EASTWARD OUT OF THE MS VALLEY AND
BUILD INTO THE ATLANTIC RIDGE...EVENTUALLY ESTABLISHING A CENTER
OVER THE SOUTHEASTERN U.S. RAINFALL CHANCES WILL QUICKLY WANE AND
EACH AFTERNOON WILL GROW PROGRESSIVELY WARMER. MANY MORE DAYS WITH A
HEAT ADVISORY APPEAR TO BE IN THE OFFERING AS HIGHS OF 100 DEGREES
BECOME COMMONPLACE AWAY FROM THE COAST.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...EXCEPT FOR POSSIBLE RESTRICTIONS TO MVFR/IFR ASSOCIATED
WITH SHOWERS AND THUNDERSTORMS...THERE IS HIGH CONFIDENCE VFR WILL
PREVAIL THROUGH THE TAF VALID PERIOD.

CONFIDENCE IS GOOD THAT WITH A MOIST AND UNSTABLE AIRMASS IN PLACE
ACROSS SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND PERSIST INTO THIS EVENING. CONVECTION SHOULD DEVELOP
ALONG AND WEST OF THE SEA BREEZE BOUNDARY WHICH WILL REMAIN PINNED
NEAR THE COAST. EXPECT MAINLY MVFR CEILINGS AND VISIBILITIES WITH
THE THUNDERSTORM ACTIVITY ALTHOUGH IFR CERTAINLY OCCUR WITHIN THE
THUNDERSTORMS THEMSELVES. DUE TO THE SCATTERED NATURE OF THE
CONVECTION AND THE FACT THAT LATEST GUIDANCE IS SUGGESTING LESS
COVERAGE WILL JUST MENTION CB IN TAFS AND AMEND AS NECESSARY. MOST
OF THE CONVECTION WILL DISSIPATE BY EARLY THIS EVENING...BUT MODELS
SUGGEST A POSSIBLE RESURGENCE OF ACTIVITY AFTER 06Z ESPECIALLY ALONG
THE COAST.

EXTENDED OUTLOOK...ISOLATED THUNDERSTORMS POSSIBLE EACH AFTERNOON
AND EVENING.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM SUNDAY...SOUTHWESTERLY WINDS BETWEEN BERMUDA HIGH
PRESSURE TO OUR SOUTH AND A COLD FRONT TO OUR NORTH WILL CONTINUE
THROUGH THE NIGHT. THE PRESSURE GRADIENT IS TIGHT ENOUGH TO PRODUCE
A SOLID 15 KNOTS OF WIND THIS AFTERNOON THROUGH TONIGHT. THE
SEABREEZE CIRCULATION WILL ADD AN EXTRA PUSH WHICH SHOULD PRODUCE
SUSTAINED WIND SPEEDS AROUND 20 KNOTS THROUGH THIS EVENING NEAR THE
COAST. WE WILL ALLOW THE EXERCISE CAUTION HEADLINE TO CONTINUE AS
PREVIOUSLY ADVERTISED FOR THESE STRONGER WINDS.

THUNDERSTORM ACTIVITY DEVELOPING ON AND INLAND FROM THE SEABREEZE
FRONT IS MOVING WITH THE WIND PATTERN 10000-20000 FEET ALOFT TOWARD
THE EAST AND SOUTHEAST. SOME OF THESE STORMS COULD CROSS THE
BEACHES AND MOVE OUT INTO THE COASTAL WATERS BRIEFLY THIS
AFTERNOON...ALTHOUGH THE COOLER AIR TEMPERATURES OVER THE
COASTAL WATERS SHOULD MEAN A WEAKENING TREND FOR ANY OF THESE
STORMS. PERHAPS OF MORE CONCERN FOR MARINERS PLANNING OVERNIGHT
EXCURSIONS IS A FAIRLY CLEAR SIGNAL IN THE MODELS OF THE DEVELOPMENT
OF RATHER WIDESPREAD SHOWERS AND THUNDERSTORMS LATE TONIGHT...LIKELY
AFTER 1-2 A.M.

SEAS AVERAGE 3-4 FT WITH SPECTRAL WAVE PLOTS FROM AREA BUOYS SHOWING
MUCH OF THE WAVE ENERGY EMBODIED IN SHORT-PERIOD WIND WAVES. SEAS
SHOULD REMAIN BELOW 5 FEET EVEN DURING THE STRONGEST WINDS LATE THIS
AFTERNOON AND THIS EVENING.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 2:15 PM SUNDAY...SOUTHWEST FLOW OF 10-15 KNOTS WILL PREVAIL
EARLY MONDAY INCREASING THROUGHOUT THE DAY TO A RANGE OF 15-20
KNOTS. THESE SPEEDS WILL PERSIST THROUGH THE OVERNIGHT HOURS AS THE
LOW LEVEL JET DEVELOPS ALTHOUGH WIND SPEEDS WILL DECREASE A BIT
ALONG THE COAST. FOR TUESDAY MUCH OF THE SAME AS THE COLD FRONT
SHOULD REMAIN WELL TO THE NORTH. MORE ORGANIZED CONVECTION MAY
DISTORT WINDS AS WELL. SEAS WILL FOLLOW A FAMILIAR TREND WITH 2-4
FEET ALONG WITH THE POSSIBILITY OF SOME FIVE FOOTERS ACROSS THE
OUTER WATERS ESPECIALLY OVERNIGHT MONDAY INTO TUESDAY MORNING.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 2:15 PM SUNDAY...WIND SPEED WILL BE 10 KT OR LESS ON WEDNESDAY
BUT PINNING DOWN A DIRECTION IS DIFFICULT. A BROAD AND WEAK
TROUGHINESS WILL BE IN PLACE ACROSS THE CAROLINAS AND COASTAL WATERS
AND A WEAK WAVE OF LOW PRESSURE MAY ENTER THE REGION AT SOME POINT
WED. WIND WAVES WILL DOMINATE THE OVERALL SEA STATE AS MOST OF THE
SWELL ENERGY WILL REMAIN TO OUR SOUTH. THIS WILL MEAN SOME
RELATIVELY SMALL SEAS. A TYPICAL SOUTH TO SOUTHWESTERLY FLOW REGIME
SHOULD RESUME BY THURSDAY. WITH THE WEST ATLANTIC RIDGE AXIS
EXTENDING INTO FLORIDA IT MAY BE A LIGHTER WIND THAN WHAT LATE JULY
NORMALLY BRINGS HOWEVER. AS SUCH THE SEAS FORECAST WILL REMAIN
CAPPED AT 3 FT WITH THE HIGHEST VALUES AWAY FROM SHORE. FRIDAY
CONDITIONS APPEAR TO BE LARGELY UNCHANGED FROM THOSE OF THURSDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-055-056.

     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR SCZ053-
     054.

NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ087-
     096-099-105>110.

MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...TRA
SHORT TERM...SHK
LONG TERM...MBB
AVIATION...MRR
Hazardous weather outlook, Jul 24, 2:29 PM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
329 PM EDT SUN JUL 24 2011

NCZ105-106-251100-
INLAND PENDER-COASTAL PENDER-
329 PM EDT SUN JUL 24 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

A CODE ORANGE AIR QUALITY ALERT REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EXTREME HEAT WILL DEVELOP AGAIN LATER IN THE WEEK...WITH HEAT
ADVISORIES OR EXCESSIVE HEAT WARNINGS POSSIBLY NEEDED BEGINNING
THURSDAY OR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ017-023-024-032-033-039-055-056-251100-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
329 PM EDT SUN JUL 24 2011

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EXTREME HEAT WILL DEVELOP AGAIN LATER IN THE WEEK...WITH HEAT
ADVISORIES OR EXCESSIVE HEAT WARNINGS POSSIBLY NEEDED BEGINNING
THURSDAY OR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVITATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-107>110-SCZ053-054-251100-
ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY-COASTAL HORRY-
329 PM EDT SUN JUL 24 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EXTREME HEAT WILL DEVELOP AGAIN LATER IN THE WEEK...WITH HEAT
ADVISORIES OR EXCESSIVE HEAT WARNINGS POSSIBLY NEEDED BEGINNING
THURSDAY OR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

EXTREME HEAT WILL DEVELOP AGAIN LATER IN THE WEEK...WITH HEAT
ADVISORIES OR EXCESSIVE HEAT WARNINGS POSSIBLY NEEDED BEGINNING
THURSDAY OR FRIDAY.

AMZ250-252-254-256-251100-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
329 PM EDT SUN JUL 24 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Special weather statement, Jul 24, 2:09 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
309 PM EDT SUN JUL 24 2011

SCZ055-056-242000-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
309 PM EDT SUN JUL 24 2011

...STRONG THUNDERSTORMS OVER GEORGETOWN COUNTY...

AT 309 PM EDT...A STRONG THUNDERSTORM WAS...ALONG A LINE EXTENDING
FROM 3 MILES SOUTHEAST OF OATLAND TO 3 MILES SOUTH OF GRAVES...OR
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF GEORGETOWN TO 5 MILES
WEST OF GEORGETOWN...MOVING SOUTHEAST AT 5 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OF UP TO TWO INCHES
IN A SHORT PERIOD OF TIME. THIS WILL CAUSE PONDING OF WATER ON ROADS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE GEORGETOWN...GRAVES...
JACKSON...LITCHFIELD BEACH...OATLAND...PLANTERSVILLE...SAMPIT AND
PAWLEY'S ISLAND.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3314 7924 3334 7951 3361 7933 3349 7908
      3341 7913 3334 7915 3334 7917 3330 7918
      3329 7927 3330 7928 3326 7926 3324 7919
      3319 7919

BACON
Special weather statement, Jul 24, 3:23 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
423 PM EDT SUN JUL 24 2011

NCZ099-109-242130-
COLUMBUS-INLAND BRUNSWICK-
423 PM EDT SUN JUL 24 2011

...STRONG THUNDERSTORMS OVER WESTERN BRUNSWICK COUNTY...

AT 423 PM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAIN...ALONG A
LINE EXTENDING FROM MAKATOKA TO 4 MILES SOUTHWEST OF PIREWAY...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF SHALLOTTE TO 8 MILES
NORTH OF LITTLE RIVER...NEARLY STATIONARY.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OF UP TO
TWO INCHES. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE ASH...EXUM...FREELAND...
HONEY ISLAND...LONGWOOD...MAKATOKA...PIREWAY AND WACCAMAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3414 7828 3394 7863 3401 7873 3414 7847

BACON

The radar

The Wilmington radar (KLTX), 11 km away, was scanning. The volume nearest the first event began at 20:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brunswick

When
July 24, 3:37 PM EST to 3:38 PM EST
Where
Brunswick County, 1.73 mi WNW of Honey Pond
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
34.036, -78.529

A tree was reportedly down on Longwood Road near the intersection with Hughes-Smith Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2011Every state in 2011This day in weather historyWarnings in North Carolina, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332485.